Results 1 to 2 of 2

Thread: Tapering prednisone.. Upping Lyrica?

  1. #1
    Join Date
    Jan 2012
    Location
    Midland, TX
    Posts
    179
    Thanks
    173
    Thanked 25 Times in 21 Posts

    Question Tapering prednisone.. Upping Lyrica?

    So, I got a nasty upper resp. infection and my PCP rxd a z-pac that did nothing.. Then when the infection moved into my chest more rxd levaquin and upped my prednisone from 5mg to 10mg. As soon as I did that, I felt great. That was a 9 days ago. The levaquin was a 7 day dose, as was my instructed 10mg pred. I started my taper Friday and felt generally alright.. although I am still coughing up yellow mucous so Im convinced I must have a virus.

    Since I had a recent bout of pleurisy, should I be concerned that I have no other symptoms other than the now 3rd week of sputum coming up from my lungs?

    Anyways, as low as my prednisone dose is, the taper from 10mg to 5mg is now killing me. Yesterday evening I was miserable with my joint pain. The prednisone at 10mg helps my joints so much. Im so glad that such a low dose is able to help me. I feel so bad for those of you who need much higher doses and when you have to taper I cant imagine. My itty bitty taper makes me whine and bark like a little baby. Did all of you originally start out on a relatively low dose?? And after so long, youve had to increase it to see results??

    It seems my Lyrica is helping at 300mg a day. If Im late on my evening dose, I can start to tell. Although I think the prednisone is actually helping my joints, and other symptoms, and the Lyrica is attacking the neuropathy. Im worried, though, because in a few days I will begin yet another taper down to .5mg. I know I need to get off of it but Im hoping that wont mean I need to up my Lyrica again.. The 300mg already makes me feel high and out of it Ugh.


    So basically, I need advice on the prednisone, and should I call the PCP about the mucous Im coughing up??
    "Rule number one is, don't sweat the small stuff. Rule number two is, it's all small stuff."
    -Robert Eliot

    Dx: Potential Lupus, Diffuse Systemic Sclerosis, Mixed Connective Tissue Disease

    Rx: Prednisone 5mg 1x daily, Lyrica 75mg 2x daily, Omeprazole 200mg 1x daily, Xanax .5mg prn

  2. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,721
    Blog Entries
    9
    Thanks
    1,578
    Thanked 919 Times in 582 Posts

    Default

    It happens, often, that many find that tapering Prednisone causes their symptoms to re-appear and/or worsen. As such, they have had to increase their tapering dosage or remain at a maintenance dosage for a longer period of time. If your symptoms are worsening, I would suggest that you contact your doctor to see if you should increase your dosage, taper slower, or stay on a maintenance dose.
    With reference to the coughing up of mucous..yes contact your doctor. Do let us know what you and your doctor decide. I wish you the best.

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •